Heavy Rain, Trinity
- When
- June 2, 6:00 AM CST to 8:25 AM CST
- Where
- Trinity County, 2.87 mi N of Westville
- Reported by
- Law Enforcement
- Coordinates
- 31.121, -95.208
Heavy rain caused water to run over FM 1280.
Clusters of thunderstorms passing across Trinity County created minor flooding issues.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Clusters of thunderstorms passing across Trinity County created minor flooding issues.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 2, 5:55 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 AM CDT SUN JUN 2 2013 .DISCUSSION... 12Z AVIATION DISCUSSION. && .AVIATION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE HOUSTON METRO AREA BETWEEN 12 AND 16Z THIS MORNING...AND OFF THE COAST BETWEEN 14 AND 18Z. WINDS MAY BRIEFLY GUST FROM THE NORTH AT 25 TO 25 KNOTS WITH VISIBILITIES DROPPING TO 1 MILE IN HEAVY RAIN. CONDITIONS SHOULD GRADUALLY IMPROVE BEHIND THE LINE WITH ALL TERMINALS VFR BY THIS AFTERNOON. SKIES SHOULD CLEAR OUT OVERNIGHT WITH LIGHT NORTHERLY WINDS. 44 && .PREV DISCUSSION... /ISSUED 445 AM CDT SUN JUN 2 2013/ DISCUSSION... A LINE OF THUNDERSTORMS IS BEGINNING TO FILL IN FROM SOUTH OF LUFKIN TO COLLEGE STATION. RAIN GAUGES IN TRINITY COUNTY ARE PICKING UP AS MUCH AS 2.2 INCHES IN 3 HRS AND AS MUCH AS 2 INCHES OF THAT HAS FALLEN IN THE LAST HOUR. ALSO SEEING A SIGNS OF A REAR INFLOW JET DEVELOPING IN THE BACK SIDE OF CONVECTION CLOSING IN ON BRYAN/COLLEGE STATION. BASED ON IR IMAGERY SEEMS CLOUD TOPS ARE COOLING MORE SO EXPECT DEEP CONVECTION TO CONTINUE THROUGH THE MORNING. THE MAIN THREAT WILL BE HEAVY RAINFALL ON THE ORDER OF 2 TO 3 INCHES AN HOUR LIKE ALREADY OBSERVED. STORM MOTIONS ARE EXPECTED TO BE SLOW AS IN 10 TO 2O MPH BUT COULD SEE CELLS CONTINUE TO DEVELOP ALONG A FRONT PUSHING INTO THE AREA WHICH COULD TRAIN ACROSS AREAS THAT HAVE ALREADY RECEIVED RAINFALL. SFC ANALYSIS AT 09Z SHOWS FRONTAL BOUNDARY SLOWLY PUSHING SOUTH FROM THE ARLATEX THROUGH C TX INTO THE NW HILL COUNTRY. LOOK FOR CURRENT CONVECTION TO SLOWLY WORK SOUTH AHEAD OF THE FRONT AND POSSIBLY OUT RUN IT BY A GOOD BIT. THE 00Z HIRES-WRF-ARW/TXTECH WRF AND HRRR ALL SHOW CURRENT LINE OF CONVECTION WORKING SOUTH THROUGH SE TX IN A BROKEN LINE. THE LINE THEN WEAKENS AS IT APPROACHES THE COAST BETWEEN 15Z-18Z. DECIDED TO KEEP SOME 50/60 POPS THROUGH 12-15Z AND THEN GRADUALLY DECREASE RAIN CHANCES. LOOKS LIKE THIS PART OF THE FORECAST MAY GO THROUGH ADDITIONAL MODIFICATIONS DEPENDING ON HOW THE CONVECTION EVOLVES THIS MORNING. DO THINK THIS CONVECTION SHOULD WORK OVER AND STABILIZE THE ATMOSPHERE FOR THE AFTERNOON SO 20 POPS FOR THE AFTERNOON LOOKS GOOD BUT IT COULD BE DRY. AS IT HAS BEEN DISCUSSED BEFORE...MAIN HAZARD THIS MORNING WILL BE HEAVY RAINFALL. UPPER LEVEL ANALYSIS SHOWS A TROUGH AXIS WORKING THROUGH THE AREA AND THERE MAY BE ENOUGH UPPER LEVEL SUPPORT TO KEEP CONVECTION GOING THIS MORNING. EXPECT UPPER LEVEL ASCENT TO WEAKEN DURING THE AFTERNOON AND CONVERGENCE ALONG THE FRONT TO WEAKEN AS WELL. THUS BEST CHANCES FOR HEAVY RAIN STILL THIS MORNING AND THREAT DIMINISHING IN THE AFTERNOON. PRECIP WATER VALUES THIS MORNING PEAK INVOF CONVECTION AROUND 1.8-2.0 INCHES AND DECREASE THIS AFTERNOON TO BELOW 1.5 INCHES. AS FOR THE REST OF THE FORECAST...MODELS STILL BRING WEAK FRONT TO THE COAST AND POSSIBLY OFF THE COAST. EXPECT SFC DEWPOINT TEMPS TO DROP INTO THE LOW 60S WHICH WILL SEEM QUITE A BIT DRIER THAN THE MID 70S DEWPOINTS OF LATE. THIS ALSO MEANS SEASONABLE MIN TEMPS IN THE MID 60S FOR MON/TUE. EXPECT DRY CONDITIONS TO PERSIST AS UPPER LEVEL RIDGING BUILDS OVER S TX THROUGH MID WEEK. RIDGE DOES SHOW SIGNS OF BREAKING DOWN AGAIN FOR THE END OF THE WEEK WITH AN UPPER LOW OVER THE N PLAINS/MIDWEST/GREAT LAKES. THIS INTRODUCES NW FLOW ALOFT OVER TX FOR THE END OF THE WEEK WHICH MAY ALSO SUPPORT A WEAK FRONT MOVING INTO TX ALONG WITH A SERIES OF WEAK SHORTWAVES THAT COULD INITIATE A FEW ROUNDS OF CONVECTION ALONG THE RED RIVER AND N TX. POSSIBLE SOME OF THIS CONVECTION COULD WORK INTO SE TX. WILL KEEP 20 POPS FOR THE END OF THE WEEK WITH INCREASED MOISTURE AND FAVORABLE UPPER LEVEL PATTERN. AS WITH TROPICAL SEASON WILL KEEP AN EYE ON CONVECTION IN THE BAY OF CAMPECHE AND YUCATAN PENINSULA. BOTH GFS/ECMWF SUPPORT CONVECTION BECOMING ORGANIZED AGAIN FROM REMNANTS OF BARBARA BY TUESDAY. BOTH MODELS ALSO BRING THIS NEW SYSTEM INTO FLORIDA THUR/FRI TIME FRAME. THERE WILL BE A DECENT AMOUNT OF WIND SHEAR SO TOUGH TO KNOW HOW ORGANIZED THE SYSTEM WILL BECOME. NONETHELESS ALL INDICATIONS ARE THAT THIS WILL NOT BE A THREAT FOR THE TX COAST. 39 MARINE... LIGHT ONSHORE FLOW SHOULD BECOME LIGHT AND VARIABLE BY THIS AFTERNOON IN ADVANCE OF A WEAK COLD FRONT. LIGHT EAST TO SOUTHEAST WINDS AND 1 TO 2 FOOT SEAS WILL BE THE PREVAILING CONDITION THROUGH THE MAJORITY OF NEXT WEEK BECAUSE OF A VERY LIGHT PRESSURE GRADIENT BEHIND THE FRONT. 44 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 89 64 92 68 93 / 30 10 0 0 0 HOUSTON (IAH) 91 67 92 69 93 / 70 10 0 0 0 GALVESTON (GLS) 87 75 88 76 88 / 60 10 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 522 AM CDT SUN JUN 2 2013 TXZ163-164-176>179-195>200-210>214-226-227-235-236-031030- AUSTIN-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GRIMES-HARRIS- HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 522 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF STORMS IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS RATHER SLOWLY. THIS LINE OF STORMS HAS PRODUCED GUSTY WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAINFALL OF 2 TO 3 INCHES OF RAIN IN AN HOUR. OVERALL RAINFALL TOTALS SHOULD RANGE FROM 2 TO 4 INCHES WITH ISOLATED 5 INCH AMOUNTS. THE RAINFALL MAY CAUSE MINOR FLOODING IN LOW LYING AREAS AND IN URBAN AREAS. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN WEATHER THREATS THROUGH THE MORNING AS THE LINE PUSHES SOUTH. THE LINE OF STORMS MAY WEAKEN AS IT APPROACHES THE COAST LATER THIS MORNING. THE THREAT OF HEAVY RAINFALL SHOULD COME TO AN END THIS AFTERNOON AS MOISTURE LEVELS DECREASE AND BOTH LOW LEVEL AND UPPER LEVEL LIFT DECREASE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. TXZ237-238-031030- BRAZORIA-GALVESTON- 522 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF STORMS IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS RATHER SLOWLY. THIS LINE OF STORMS HAS PRODUCED GUSTY WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAINFALL OF 2 TO 3 INCHES OF RAIN IN AN HOUR. OVERALL RAINFALL TOTALS SHOULD RANGE FROM 2 TO 4 INCHES WITH ISOLATED 5 INCH AMOUNTS. THE RAINFALL MAY CAUSE MINOR FLOODING IN LOW LYING AREAS AND IN URBAN AREAS. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN WEATHER THREATS THROUGH THE MORNING AS THE LINE PUSHES SOUTH. THE LINE OF STORMS MAY WEAKEN AS IT APPROACHES THE COAST LATER THIS MORNING. THE THREAT OF HEAVY RAINFALL SHOULD COME TO AN END THIS AFTERNOON AS MOISTURE LEVELS DECREASE AND BOTH LOW LEVEL AND UPPER LEVEL LIFT DECREASE. THERE WILL AGAIN BE A RISK FOR RIP CURRENTS TODAY WITH PERSISTENT SOUTHERLY WINDS AND SURF. THE RISK SHOULD DECREASE AS WINDS AND SEAS DECREASE LATER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CDT SUN JUN 2 2013
TXZ163-176>178-195>199-211>213-021045-
BURLESON TX-BRAZOS TX-WALKER TX-AUSTIN TX-HARRIS TX-WALLER TX-
MADISON TX-WASHINGTON TX-SAN JACINTO TX-MONTGOMERY TX-GRIMES TX-
HOUSTON TX-
451 AM CDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURLESON...
SOUTHEASTERN BRAZOS...WALKER...NORTHERN AUSTIN...NORTHWESTERN
HARRIS...CENTRAL WALLER...EASTERN MADISON...WASHINGTON...WESTERN SAN
JACINTO...NORTHWESTERN MONTGOMERY...GRIMES AND SOUTHERN HOUSTON
COUNTIES UNTIL 545 AM CDT...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST
OF MADISONVILLE TO 9 MILES NORTHWEST OF NAVASOTA TO 7 MILES WEST OF
SOMERVILLE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...BRENHAM...NAVASOTA...HEMPSTEAD...PRAIRIE VIEW...
BELLVILLE...PINEHURST...WILLIS...PANORAMA VILLAGE...SOMERVILLE...
WALLER...MAGNOLIA...NEW WAVERLY...PINE ISLAND...MONTGOMERY...
STAGECOACH...BURTON...MIDWAY AND TODD MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3053 9624 3105 9578 3063 9526 3006 9577
2984 9638 3025 9670 3029 9664 3032 9669
3032 9674 3034 9676
TIME...MOT...LOC 0947Z 319DEG 25KT 3095 9580 3049 9620 3033 9666The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Heavy rain caused water to run over FM 1280.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458015.